Methods and Applications of Analysis

Volume 12 (2005)

Number 2

Non Relativistic Strings may be Approximated by Relativistic Strings

Pages: 153 – 168

DOI: http://dx.doi.org/10.4310/MAA.2005.v12.n2.a5

Author

Yann Brenier

Abstract

We show that bounded families of global classical relativistic strings that can be written as graphs are relatively compact in $C^0$ topology, but their accumulation points include many non relativistic strings.

Keywords

Relativistic equations; hyperbolic pdes; minimal surfaces

2010 Mathematics Subject Classification

35Q60

Full Text (PDF format)